Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 90, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 19, 2010, 2:49 PM EDT for 6 counties in Virginia. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2010, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 19, 2010, 4:47 PM EDT
- In force
- 118 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:00 PM EDT | FLASH FLOOD | 4 Ese Fries, VA | MILL CREEK OUT OF ITS BANKS AND FLOODING THE INTERSECTION OF MILL CREEK RD AND CREEKVIEW RD |
| Aug 19, 4:00 PM EDT | FLASH FLOOD | Galax, VA | THE FOLLOWING STREETS WERE CLOSED IN THE CITY OF GALAX DUE TO FLOODING... SHAW... GIVENS... PARKWOOD... MCAUTHOR... GLENDALE... CLIFFVIEW... MEADOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
854
WGUS51 KRNK 191849
FFWRNK
VAC035-063-077-173-197-640-200045-
/O.NEW.KRNK.FF.W.0090.100819T1849Z-100820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT THU AUG 19 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF GALAX IN SOUTHWEST VIRGINIA
GRAYSON COUNTY IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
SMYTH COUNTY IN SOUTHWEST VIRGINIA
WYTHE COUNTY IN SOUTHWEST VIRGINIA
FLOYD COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 845 PM EDT.
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM SHOWERS TRAINING ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTVILLE...MARION...GALAX...HILLSVILLE AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3696 8169 3694 8165 3699 8158 3701 8147
3699 8148 3701 8144 3696 8138 3701 8089
3688 8070 3707 8027 3689 8023 3683 8033
3665 8055 3665 8060 3657 8066 3659 8162
3661 8164 3663 8161 3677 8169 3692 8183
$$
JJ2 follow-up statements
269
WGUS71 KRNK 191919
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT THU AUG 19 2010
VAC035-063-077-173-197-640-200045-
/O.CON.KRNK.FF.W.0090.000000T0000Z-100820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-SMYTH VA-WYTHE VA-FLOYD VA-
319 PM EDT THU AUG 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR THE
CITY OF GALAX... FLOYD...WYTHE...SMYTH...CARROLL AND GRAYSON
COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FROM SHOWERS TRAINING ACROSS THE WARNED AREA.
HOWEVER...THE AREA OF HEAVIEST RAIN WAS BEGINNING TO SHIFT
SOUTHWARD. SOME OF THE HEAVIEST RAINFALL WILL BE MOVING THROUGH
GRAYSON AND CARROLL COUNTIES...INCLUDING THE GALAX AREA...THROUGH
430 PM.
THERE ARE REPORTS OF CREEK FLOODING IN THE SALTVILLE AREA OF SMYTH
COUNTY. OTHER SMALL CREEKS IN THE WARNED ARE ARE LIKELY TO COME OUT
OF THEIR BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUARRY...
HUNGRY MOTHER STATE PARK...WILLIS...TERRYS FORK...INDIAN VALLEY...
FLOYD...ALUM RIDGE...WYTHEVILLE...RURAL RETREAT...PATTERSON...MAX
MEADOWS...GUNTON PARK...GRAHAMS FORGE...FAVONIA...CROCKETT...COLEMAN
STORE...SALTVILLE...NEBO...MARION...WYTHEVILLE...BROADFORD...
ATKINS...ALLISON GAP...GALAX AND SYLVATUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE AND A HALF INCHES ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3696 8169 3694 8165 3699 8158 3701 8147
3699 8148 3701 8144 3696 8138 3701 8089
3688 8070 3707 8027 3689 8023 3683 8033
3665 8055 3665 8060 3657 8066 3659 8162
3661 8164 3663 8161 3677 8169 3692 8183
$$
JJ723
WGUS71 KRNK 192047
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT THU AUG 19 2010
VAC035-063-077-173-197-640-192054-
/O.CAN.KRNK.FF.W.0090.000000T0000Z-100820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-SMYTH VA-WYTHE VA-FLOYD VA-
447 PM EDT THU AUG 19 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
GALAX... FLOYD...WYTHE...SMYTH...CARROLL AND GRAYSON COUNTIES...
RAIN HAS ENDED OVER THE WARNED AREA. THERE WERE REPORTS OF STREET
FLOODING IN THE CITY OF GALAX AROUND 4 PM...SEVERAL STREETS WERE
CLOSED. AS OF 430 PM...STREETS WERE BEING REOPENED AS THE WATER HAS
RECEDED.
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3696 8169 3694 8165 3699 8158 3701 8147
3699 8148 3701 8144 3696 8138 3701 8089
3688 8070 3707 8027 3689 8023 3683 8033
3665 8055 3665 8060 3657 8066 3659 8162
3661 8164 3663 8161 3677 8169 3692 8183
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:13 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 19, 2:13 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT THU AUG 19 2010
.SYNOPSIS...
A STATIONARY FRONT WAS POSITIONED ALONG THE BORDER WITH NORTH
CAROLINA AND VIRGINIA...AND LOW PRESSURE WAS MOVING ALONG IT. HIGH
PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT AND SHIFT THE FRONT
AND ITS ASSOCIATIED PRECIPITATION SOUTH OF THE REGION. PRIMARILY
DRY WEATHER WILL CONTINUE INTO SATURDAY BEFORE A COLD FRONT MOVES
THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
NORTHERN EXTENT OF WEST-EAST ORIENTED RAIN SHOWERS IS MAKING ITS
WAY SLOWLY SOUTHWARD ACROSS THE REGION. WILL CONTINUE TO CARRY
VERY HIGH POPS NEAR THE NC/VA BORDER THROUGH THE REMAINDER OF THE
AFTERNOON...BUT WILL HAVE PRECIPITATION ENDED ALONG AND NEAR THE
I-64 CORRIDOR. HAVE CONCERNS THAT THE VALUES I DROPPED HIGH
TEMPERATURES TO IN THE SOUTH THIS MORNING...MAY NOT BE COOL ENOUGH
WITH DANVILL STILL SITTING AT 74 DEGREES. HOWEVER...BEGINNING TO
SEE A FEW BREAKS FORMING A BIT UPSTREAM OF THE FORECAST AREA IN
WESTERN NC. BY THE AFTERNOON SOME OF THESE BREAKS MAY SALVAGE MY
HIGHS...SO INCLINED NOT TO GO ANY LOWER...BUT WOULD NOT BE
SURPRISED IF THIS REGION MAKES IT ONLY INTO THE UPPER 70S.
PREVIOUS FORECAST...
MODELS SHOW THE SHOWERS AND THUNDERSTORMS OVER THE TENNESSEE
VALLEY MOVING INTO THE SOUTHWEST FORECAST AREA AFTER 12Z/8AM THIS
MORNING THEN EXITING THE SOUTHEAST COUNTY WARNING AREA AFTER
09Z/5AM FRIDAY. AS THE SURFACE LOW MOVES TO THE EAST...LOW LEVEL
WINDS IN THE VICINITY OF THE LOW WILL INCREASE THE DIRECTIONAL
SHEAR WHICH MAY LEAD TO A HIGHER POTENTIAL FOR STRONG WINDS WITH
ANY OF THE MORE INTENSE THUNDERSTORMS. AS THE LOW PASSES TO THE
EAST THE LOW LEVEL WINDS WILL BECOME NORTHWEST AND RELATIVELY
DRIER AIR WILL PUSH SOUTH INTO THE FORECAST AREA. MODELS SHOW
PRECIPITABLE WATER VALUES DROPPING BELOW 1.5 INCHES BY 06Z/2AM
TONIGHT. ONLY ADJUSTMENT TO THE PROBABILITY OF PRECIPITATION WAS
TO EXTEND THE CHANCE OF SHOWERS IN THE EXTREME SOUTHERN COUNTY
WARNING AREA THIS EVENING. BROUGHT HIGH TEMPERATURES TODAY DOWN
CLOSER TO MAV VALUES...WHICH WERE THE WARMEST OF THE GUIDANCE TO
BEGIN WITH.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
LEANING TOWARD A BLEND OF THE 00Z GFS/12Z ECMWF THIS PERIOD. SHOULD
SEE CLEAR SKIES OVER MOST OF THE AREA FRIDAY AS HIGH PRESSURE NOSES
DOWN THE MID ATLANTIC. FLOW WILL BE OUT OF THE NE SO HIGHS ARE GOING
TO BE SEASONABLY WARM. MOS HAS TRENDED COOLER BUT AIR MASS WILL BE
DRY...SO WILL DEPEND ON HOW STRONG THE NE FLOW IS GOING TO BE. WILL
LEAN JUST A COUPLE DEGREES BELOW MAV MOS...BUT STILL LOOKING AT
LOWER 90S IN THE VALLEYS AND PIEDMONT FROM ROANOKE/LEXINGTON EAST.
FRIDAY NIGHT INTO SATURDAY...TREND CONTINUES FOR SLOWER TIMING OF
RETURN FLOW OF MOISTURE WITH MAIN AXIS OF PRECIP STAYING OVER THE TN
VALLEY INTO THE SMOKEYS. FRIDAY NIGHT THE FLOW WILL BE LIGHT FROM
THE EAST WITH A SE FLOW TAKING SHAPE INTO THE FAR WRN ZONES. SHOULD
SEE TEMPS IN THE 60S AREA WIDE...COOLEST OVER THE MOUNTAIN VALLEYS
WITH LOWER 60S STILL EXPECTED ON WEAK FLOW.
HAVE TRIMMED POPS TO SLIGHT CHANCE IN THE WEST SAT AFTN. ENOUGH LOW
LVL CONVERGENCE ALONG THE MTNS WILL HELP GENERATE A FEW
THUNDERSTORMS. THIS SE FLOW WILL ALSO KEEP TEMPS AT SEASONAL LEVELS
OVER THE PIEDMONT INTO THE ERN SLOPES OF THE BLUE RIDGE...ALTHOUGH
THE DOWNSLOPE SIDE OVER TOWARD BLF/MTN EMPIRE WILL BE IN THE MID TO
UPPER 80S AS SKIES SHOULD BE AT WORST PARTLY SUNNY MOST OF THE DAY.
SAT NIGHT INTO SUNDAY...LOW PRESSURE IS GOING TO MOVE ACROSS THE
OHIO/TENN VALLEYS WITH A TROUGH AXIS SHIFTING INTO THE MTNS BY THE
DAYS END SUNDAY. MODELS VARY ON SFC FRONT AND AXIS OF PRECIP...WITH
THE ECMWF THE QUICKEST IN PRECIP MOVING INTO THE WRN ZONES BY
12Z/8AM SUNDAY WHILE THE GFS SHOWS A BULLS EYE FOCUSED ACROSS THE SRN
APPS...AND FRONTAL PRECIP ACROSS THE OH/TN VALLEYS. NAM IS CLOSER TO
THE GFS AND CANADIAN MODELS...SO SLOWED POPS DOWN SAT NIGHT WITH
SLIGHT CHANCES INTO THE PIEDMONT...AND LOW CHANCE POPS OVER THE
WEST...WITH BETTER CHANCE IN THE NC MTNS WITH STRONGER UPSLOPE
COMPONENT. LOWS SAT NIGHT WILL BE BACK TO WHAT WE HAVE EXPERIENCE
MOST OF THE SUMMER WITH LOWER 70S IN THE PIEDMONT AND MID TO UPPER
60S WEST. KEPT HIGHS A LITTLE COOLER SUNDAY GIVEN POTENTIAL FOR MORE
CLOUD COVER.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS INDICATE UPPER TROUGH CROSSING THE REGION SUNDAY INTO EARLY
WEEK WHILE AT THE SURFACE...A COLD FRONT WILL CROSS THE FORECAST
AREA LATE SUNDAY. HAVE POPS FOR THE ENTIRE COUNTY WARNING AREA
DIMINISHING TO SLIGHT CHANCE THROUGH MONDAY. HIGH PRESSURE WILL
ENTER THE AREA ONCE AGAIN MID WEEK THUS DRY WEATHER WILL RETURN.
THE TIMING OF THE PRECIP DEPENDS ON THE TIMING AND LOCATION OF THE
FRONT FOR THE WEEKEND.
TEMPERATURES WILL BE RUNNING VERY CLOSE TO SEASONAL NORMS THROUGH
THE EXTENDED PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...200 PM EDT...A STATIONARY FRONT WAS LOCATED NEAR THE
NC/VA BORDER. A SERIES OF WEAK LOWS HAVE BEEN RIDING ALONG THIS
FRONT TODAY...AND THE LATEST ONE TAKING AIM ON THE REGION IS
HEADING EAST OUT OF NORTHEAST TENNESSEE. CIGS AND VSBYS HAVE BEEN
HIGHLY VARIABLE WITHIN THE REGION OF PRECIPITATION ASSOCIATED WITH
THE FRONT. MOST REGIONS THOUGH HAVE SEEN IFR/MVFR VSBYS WITH
LIFR/IFR CIGS AS THE HEAVIEST OF THE PRECIPITATION MOVES ACROSS
ANY PARTICULAR AREA...THEN RETURN TO MVFR/VFR VSBYS AND MVFR CIGS
DURING LIGHTER PERIODS OF PRECIPITATION. HIGH PRESSURE IS NOSING
IN FROM THE NORTH. KLWB ALREADY IS VFR BECAUSE OF THE HIGH.
ANTICIPATE A TREND TOWARDS PRECIPITATION AND SUB-VFR CONDITIONS
HEADING SOUTH OF THE REGION AS WE PROGRESS INTO THE EARLY EVENING.
KDAN SHOULD BE LAST TO IMPROVE AND HERE WE ARE AIMING FOR A 00Z TO
02Z TIMEFRAME FOR THIS.
WITH PLENTY OF GROUND MOISTURE AROUND...CLEARING SKIES AND LIGHT
WINDS...ANTICIPATE THE DEVELOPMENT OF IFR/MVFR FOG OVERNIGHT WITH
SOME MOUNTAIN AND RIVER VALLEYS SEEING LIFR/VLIFR CONDITIONS
AROUND 10-12Z. CONDITIONS WILL IMPROVE TO VFR IN MOST LOCATIONS BY
14Z WITH VFR SCATTERD OR CLEAR SKIES THROUGH THE MORNING.
IFR/MVFR RIVER AND MOUNTAIN VALLEY FOG WILL RETURN FRIDAY AND
SATURDAY NIGHT.
A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY INTO MONDAY AND
BRING A RETURN TO AREAS OF MVFR CONDITONS AND SCATTERED SHOWERS
AND STORMS.
&&
.HYDROLOGY...
FOCUS FOR THE HEAVIEST RAIN IS BEGINNING TO SHIFT SOUTH THROUGH
THE FLASH FLOOD WATCH AREA. WILL BE EXAMINING THE SELECTION OF
SPECIFIC WATCH COUNTIES OVER THE NEXT TWO HOURS TO SEE IF ANY
COUNTIES CAN BE DROPPED FOR THE NEXT FORECAST PACKAGE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
009>017-022-032>034-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042.
&&
SYNOPSIS...DS
NEAR TERM...AMS/DS
SHORT TERM...WP
LONG TERM...REB
AVIATION...DS
HYDROLOGY...DSHazardous weather outlook, Aug 19, 4:22 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 AM EDT THU AUG 19 2010 NCZ001>006-018>020-VAZ007-009>017-022-032>034-043>047-058-059-WVZ042- 201000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER- 422 AM EDT THU AUG 19 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AS THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-035-WVZ043>045-201000- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-SUMMERS-MONROE- GREENBRIER- 422 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 10:54 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 AM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 5 SE BOONES MILL 37.07N 79.88W
08/18/2010 FRANKLIN VA BROADCAST MEDIA
100 YEAR OLD TREE DOWN ON HOME ON 1200 BLOCK OF WIRTZ
ROAD. TIME ESTIMATED FROM RADAR.
&&
WERTLocal storm report, Aug 19, 10:56 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 AM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 5 SE BOONES MILL 37.07N 79.88W
08/18/2010 FRANKLIN VA BROADCAST MEDIA
LARGE TREE DOWN IN PROPERTY ALONG 1300 BLOCK OF WIRTZ
ROAD. TIME ESTIMATED FROM RADAR.
&&
WERTSpecial weather statement, Aug 19, 1:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 PM EDT THU AUG 19 2010
VAZ009-012-015-016-191845-
CARROLL VA-GRAYSON VA-SMYTH VA-WYTHE VA-
156 PM EDT THU AUG 19 2010
...SHOWERS WITH HEAVY RAIN WILL AFFECT CARROLL...GRAYSON...SMYTH AND
WYTHE COUNTIES...
AT 148 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 10
MILES WEST OF ABINGDON TO NEAR ALLISONIA...MOVING SOUTHEAST AT 15
MPH.
OCCASIONALLY HEAVY RAIN WILL FALL FROM THESE SHOWERS. ADDITIONAL
RAINFALL AMOUNTS A HALF TO THREE QUARTERS OF AN INCH ARE POSSIBLE
300 PM. THIS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR THOMAS BRIDGE AROUND 200 PM...HILLSVILLE
AROUND 215 PM...GRAYSON HIGHLANDS STATE PARK AROUND 230 PM AND GALAX
CITY AROUND 245 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3697 8082 3688 8071 3693 8062 3667 8046
3664 8055 3665 8056 3665 8060 3663 8063
3659 8062 3658 8064 3659 8165 3661 8166
3663 8161 3679 8170 3691 8182
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:56 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 49 min |
| Aug 19, 3:49 PM EDT | Special Weather Statement | RNK | Patrick | 86 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.